Alert archive / Wisconsin / Freeze Warnings in 2007

Freeze Warning 3, NWS Green Bay, WI

May 19, 20075 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at May 19, 2007, 7:48 PM CDT for 5 counties in Wisconsin. It took effect at May 19, 2007, 11:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2007, 7:48 PM CDT (00:48 UTC)
In effect from
May 19, 2007, 11:00 PM CDT
Expired
May 20, 2007, 7:00 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 134 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 200048
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
748 PM CDT SAT MAY 19 2007

...COLD TEMPERATURES EXPECTED TONIGHT...

.A COLD FRONT PASSING THROUGH THE STATE THIS EVENING HAS USHERED
IN AN UNSEASONABLY COLD AIR MASS.

WIZ005-010>013-200900-
/O.NEW.KGRB.FZ.W.0003.070520T0400Z-070520T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
748 PM CDT SAT MAY 19 2007

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT
SUNDAY. 

TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S OVER FAR
NORTHERN WISCONSIN TONIGHT AND EARLY SUNDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

$$
1 follow-up statement
000 
WWUS73 KGRB 200905
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
405 AM CDT SUN MAY 20 2007

...COLD TEMPERATURES OVER NORTHERN WISCONSIN THIS MORNING...

.AN UNSEASONABLY COLD AIR MASS SURGE SOUTHWARD OVERNIGHT ON NORTH
WINDS.  

WIZ005-010>013-201200-
/O.CON.KGRB.FZ.W.0003.000000T0000Z-070520T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
405 AM CDT SUN MAY 20 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

TEMPERATURES WILL REMAIN IN THE LOWER 30S OVER FAR NORTHERN
WISCONSIN EARLY THIS MORNING. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

$$
TH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 19, 2:56 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, May 19, 2:56 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT SAT MAY 19 2007

.SYNOPSIS...LARGE SCALE PATTERN ACRS THE CONUS SHOULD BE
PROGRESSIVE AND UNDERGO AMPLIFICATION DURING THE FIRST PART OF THE
FCST PERIOD. TROF WL DEEPEN AS IT MVS THROUGH THE ROCKIES EARLY IN
THE WK...THEN LIFT OUT ACRS THE PLAINS AND UPPER GREAT LAKES RGN
DURING THE LATTER HALF OF THE WORK WK. LARGE SCALE PATTERN SHOULD
TREND TOWARD LOWER AMPLITUDE FOR THE END OF THE FCST PERIOD.

TEMPS WL LIKELY UNDERGO A SERIES OF FAIRLY LARGE SWINGS AS MAIN
FRONTAL SYSTEM MVS S AND THEN N OF THE AREA...AND WL PROBABLY
AVERAGE PRETTY CLOSE TO NORMAL FOR THE PERIOD AS A WHOLE. THE SITN
LOOKS PRETTY FAVORABLE OR A WIDESPREAD SIG PCPN EVENT DURING THE
MIDDLE TO LATTER PART OF THE WK AS STG SHRTWV EJECTS OUT OF
CENTRAL U.S. TROF.
&&

.SHORT TERM...TNGT. MAIN FCST CONCERNS TO BE QUICKLY DIMINISHING PCPN
CHCS THIS EVENING...AND THEN HOW COOL TO BRING THE TEMPS DOWN BY
DAYBREAK.

THE 19Z MSAS SFC ANALYSIS PLACED THE CDFNT FROM SW MN...THRU CNTRL WI...
TO THE NRN TIP OF LWR MI. A BAND OF SHWRS WITH AN EMBEDDED TSTM OR TWO
WAS ACCOMPANYING THE FNT THRU NE WI. VSBL SATL IMAGERY SHOWED SOME CLDS
ASSOCIATED WITH THE CDFNT...HOWEVER A THICK STRATUS DECK WAS LOCATED OVR
NRN MN INTO LK SUPERIOR WITH A SWD MOVEMENT.

THE CDFNT WAS A BIT MORE PROGRESSIVE THAN ORIGINALLY THOUGHT...HOWEVER
THE TRUE COLD AIR LAGGED ALMOST 100 MILES BEHIND THE FROPA. SHWRS/ISLTD
TSTMS WL CONT TO SAG SE WITH THE CDFNT THIS EVENING AS MUCH COOLER
AIRMASS SETTLES OVR NE WI. HAVE KEPT THE TREND OF DIMINISHING PCPN FROM
NORTH TO SOUTH TNGT...BUT NOT OVERLY ENTHUSED ABT MUCH IN THE WAY OF
ADDL QPF WE WL SEE AS BETTER INSTABILITY/FORCING SHIFTS AWAY FROM NE WI.
BASED ON HOW COOL READINGS WERE OVR THE MN ARROWHEAD AND JUST NORTH OF
LK SUPERIOR ON SAT...HAVE LOWERED MIN TEMPS TNGT ACROSS THE ENTIRE FCST
AREA.

.LONG TERM...SUN THROUGH NEXT SAT. MUCH COOLER AIR WL BE IN PLACE
FOR SUN. LCNS JUST N OF LAKE SUPERIOR WERE UNABLE TO WARM ABV FZG
TDA...AND MANY HAD SNOW. MET WAS COOLER AND WOULD BE GOOD IF WE
STAY CLOUDY ALL DAY...BUT WITH DECR RH THERE WL PROBABLY BE SUN
BY AFTN. WENT BTWN MET AND MAV GUID FOR MAX TEMPS. READINGS
LAKESIDE WILL BE DOWNRIGHT COLD WITH NE WINDS OFF THE LAKE.

NEXT CONCERN IS PCPN CHC MID-WK. SLOW MVMT OF AMPLIFYING TROF
SHOULD ALLOW GULF MOISTURE TO BE DRAWN NWD...AND LEAD TO A SIG
PCPN EVENT WHEN THE FRONT CROSSES THE AREA. TREND OF THE MED RANGE
MODELS HAS BEEN TO SLOW THE ARRIVAL OF THE MAIN SYSTEM...AND
FOLLOWED THAT IDEA IN TDA/S FCST. MODELS HINTED AT SOME SCT LGT PCPN
AS EARLY AS SUN IN ISENT LIFT ARND THE BACK SIDE OF DEPARTING SFC
HIGH. REWORKED GRIDS TO CONFINE THAT MORE TO THE NRN PART OF THE
FCST AREA AS THINK THE SE WL BE TOO CLOSE TO THE DRY SFC HIGH FOR
PCPN. DELAYING THE ARRIVAL OF THE MAIN SYSTEM ALSO SUPPORTED INCRG
MAX TEMPS TUE/WED.

THE MODELS OFFERED VARYING IDEAS ON THE PATTERN TOWARD THE END OF
THE FCST PERIOD. THE GFS WAS PRETTY AGGRESSIVE IN DRIVING THE
FRONTAL BOUNDARY S OF THE AREA WITH MEAN TROF SHIFTG EWD. THE
UKMET AND ECMWF HELD THE TROF A LITTLE FARTHER WEST AND HUNG THE
FRONT UP CLOSER TO THE RGN AS STRONGER SHRTWV APPROACHED FM THE W.
THAT WOULD FAVOR SFC WV TRACKING ALONG THE FRONT AND HAVING A CHC
OF PCPN LATE IN THE FCST. HPC LEANED TOWARD THE ECMWF SOLN SO
WENT IN THAT DIRECTION AS WELL. THAT WOULD RESULT IN A CHC OF PCPN
ACRS MAINLY THE SRN PART OF THE FCST AREA LATE...WITH THE N
STAYING DRY.
&&

.AVIATION...CDFNT TO MOV THRU CNTRL/E-CNTRL WI EARLY THIS EVENING
BRINGING AN ABRUPT WND SHIFT TO THE N-NE. THERE IS A SML CHC OF SHWRS
OR AN ISLTD TSTM WITH THE FROPA...OTHERWISE A DRYING TREND WL BE
NOTED ACROSS NE WI. BEHIND THE CDFNT...LOW LVL MSTR TRAPPED UNDER
A STRENGHTENING INVERSION WL BRING A LOW DECK OF CLDS TO THE RGN
LTR TNGT GENERALLY AFTER 03Z AND CONTINUING THROUGH AT LEAST 15Z
SUNDAY. MVFR CONDITIONS ARE EXPECTED...HOWEVER CIGS MAY DROP TO
IFR CONDITIONS BETWEEN 06Z AND 12Z SUNDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS/SKOWRONSKI
Hazardous weather outlook, May 19, 3:00 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT SAT MAY 19 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
300 PM CDT SAT MAY 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT AND SUNDAY

A COLD FRONT WILL CONTINUE TO DROP SOUTH THROUGH THE REGION THIS EVENING
AND RESIDE OVER EXTREME NORTHERN ILLINOIS BY SUNDAY MORNING. THERE IS A
CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT...HOWEVER
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE TO LATTER PART OF
THE WEEK. AT THIS TIME...IT IS TOO EARLY TO DETERMINE IF ANY OF THESE
STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TO BE NEEDED TONIGHT OR SUNDAY.

LMZ521-522-541>543-564-202000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
300 PM CDT SAT MAY 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT AND SUNDAY

A STRONG COLD FRONT WILL DROP SOUTH THROUGH THE AREA THIS EVENING. WINDS
ARE EXPECTED TO ABRUPTLY SHIFT TO THE NORTH OR NORTHEAST AND BECOME
GUSTY AT TIMES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFTS. A SMALL
CRAFT ADVISORY HAS BEEN POSTED STARTING THIS EVENING.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...HOWEVER NONE OF THESE
STORMS ARE EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE TO LATTER PART OF
THE WEEK. AT THIS TIME...IT IS TOO EARLY TO DETERMINE IF ANY OF THESE
STORMS MAY BECOME SEVERE.

A PROLONGED PERIOD OF FAIRLY STRONG SOUTHERLY WINDS COULD GENERATE
CONDITIONS HAZARDOUS TO SMALL CRAFT DURING THE MIDDLE OF THE WEEK.

KALLAS/JS
WEATHER.GOV/GREENBAY

Nearby

Freeze Warnings in Wisconsin, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.